Alert archive / Nebraska / Wind Advisories in 2019

Wind Advisory 3, NWS Omaha, NE

January 28, 201912 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 28, 2019, 12:43 AM CST for 12 counties in Nebraska; 4 counties in Iowa. It took effect at Jan 28, 2019, 9:58 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 12:43 AM CST (06:43 UTC)
In effect from
Jan 28, 2019, 9:58 AM CST
Expired
Jan 28, 2019, 6:00 PM CST
In force
8 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 687 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
687 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS73 KOAX 280643
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1243 AM CST Mon Jan 28 2019


IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-281800-
/O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
/O.NEW.KOAX.WI.Y.0003.190128T1800Z-190129T0000Z/
/O.EXA.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ051-065-066-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Saunders-Seward-Lancaster-
Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, 
and Lincoln
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ056-080-091-281800-
/O.EXT.KOAX.WI.Y.0002.190128T0900Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
1243 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
932 
WWUS73 KOAX 281558
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
958 AM CST Mon Jan 28 2019

IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0003.190128T1558Z-190129T0000Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0002.190128T1558Z-190129T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-
Lancaster-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, 
Seward, Milford, and Lincoln
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ056-080-091-290000-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
958 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
221 
WWUS73 KOAX 282347
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
547 PM CST Mon Jan 28 2019

IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290100-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-190129T0000Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
547 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwest winds will continue to decrease into the 5 to 15 mph
range during the early evening, thus the Wind Advisory will be
allowed to expire at 6 PM.

$$

IAZ043-056-080-091-NEZ011-012-015>018-030>034-042>044-050-051-065-
066-290100-
/O.EXP.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Monona-Shelby-Montgomery-Page-Knox-Cedar-Thurston-Antelope-Pierce-
Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Butler-Saunders-Seward-Lancaster-
Including the cities of Onawa, Mapleton, Harlan, Red Oak, 
Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, 
Milford, and Lincoln
547 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwest winds will continue to decrease into the 5 to 15 mph
range during the early evening, thus the Wind Advisory will be
allowed to expire at 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:50 PM CST, 53 minutes earlier.

Area forecast discussion, Jan 27, 11:50 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1150 PM CST Sun Jan 27 2019

.UPDATE...
Issued at 842 PM CST Sun Jan 27 2019

Have expanded High Wind Warning to include Interstate 80 from
Lincoln and west. Trends over the last several hourly runs of
mesoscale model output, namely HRRR and RAP, indicate a corridor
of 50kt and greater gust potential tomorrow morning along
Interstate 80 west of Lincoln. Thus prudence suggests warning for
this heavily traveled east-west roadway is warranted given those
model trends and potential resultant impacts.

&&

.SHORT TERM...(Tonight through Wednesday)
Issued at 318 PM CST Sun Jan 27 2019

Strengthening warm air advection helped produce a few light snow
showers across the forecast area late this morning and into the
afternoon.  By 3 PM, temperatures ranged from the mid 40s in western
portions of the forecast area to the upper teens in western Iowa.

An intense shortwave and associated surface low will continue to
travel southeast from the Canadian border and through the Dakotas
this evening. This system will drag a strong arctic front through
the region tonight and into Monday morning.  Winds will become quite
strong, sustained at 20 to 30 kts, with gusts up to 50 kts. Light
precipitation will continue to develop along the front late this
evening. Mainly rain is expected initially, before mixing with and
changing over to snow Monday morning.  While only a few hundredths of
liquid and little to no snow accumulation is expected, any untreated
wet roads and sidewalks will be subject to flash freezing as cold
air funnels into the area. Gusty winds could also create reduced
visibilities with blowing snow, primarily in northeast Nebraska and
western Iowa, where light snow is more likely to continue into early
Monday morning. Otherwise, a few flurries will be possible into
the afternoon hours. Temperatures will continue to fall through
the day on Monday. Highs in the teens and 20s early in the
morning will drop into the single digits and lower teens by the
late afternoon. Temperatures will continue to fall Monday night,
with lows dipping into the single digits across much of the
forecast area.

Bitterly cold polar air will continue to pour into the midwest
Tuesday and Wednesday.  Winds chills Tuesday morning will dip down
to -5 to -20 degrees across northeast Nebraska and western Iowa.
More frigid arctic air will pull wind chills into the -20 to -40
range across the CWA Wednesday morning.

.LONG TERM...(Wednesday night through Sunday)
Issued at 308 PM CST Sun Jan 27 2019

Dangerously cold wind chills will continue to impact the forecast
area through Thursday morning.  A glimmer of hope does arrive late
in the week as the large upper trough shifts east of the region
and a ridge builds to our west. Expect temperatures to warm
slightly Thursday afternoon and continue into the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1137 PM CST Sun Jan 27 2019

Very strong winds will remain the primary aviation concern. An
arctic cold front is on schedule to sweep through eastern
Nebraska early in the TAF period. Northwest winds will increase
into the 25 to 40kt range with gusts over 50kt likely through at
least 18Z. Only gradual decrease in speeds is expected 18Z to 00Z,
but should settle back into the 15 to 25kt range by or shortly
after 00Z. MVFR cigs will accompany the strong winds much of the
day, and a brief light snow shower could occur as well.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 3 AM to noon CST Monday for NEZ045-052-053-
     067-068-078-088>093.

     Wind Chill Watch from Tuesday evening through Thursday morning
     for NEZ011-012-015>018-030>034-042>045-050>053-067-068.

     High Wind Warning until noon CST Monday for NEZ011-012-015>018-
     030>034-042>044-050.

     High Wind Warning from 3 AM to noon CST Monday for NEZ051-065-
     066.

IA...Wind Advisory from 3 AM to noon CST Monday for IAZ055-056-069-
     079-080-090-091.

     Wind Chill Watch from Tuesday evening through Thursday morning
     for IAZ043-055-056-069-079-080-090-091.

     High Wind Warning until noon CST Monday for IAZ043.

&&

UPDATE...Dergan
SHORT TERM...KG
LONG TERM...KG
AVIATION...Dergan
Hazardous weather outlook, Jan 27, 3:38 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
338 PM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281145-
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
338 PM CST Sun Jan 27 2019

This Hazardous Weather Outlook is for portions of west central
Iowa...east central Nebraska and northeast Nebraska.

.DAY ONE...Tonight and Monday

A high wind warning is in effect from midnight tonight until noon
on Monday.

An arctic front will move through the area tonight with northwest
winds increasing to 35 to 45 mph with gusts to 60 mph behind it.
Light rain or a wintry mix will change to light snow with only
minor accumulations. However, rapidly falling temperatures behind
the front could result in a flash-freeze of any untreated road
surfaces. Lowered visibilities will also be possible due to
blowing snow from strong winds during any lingering snow showers.

.DAYS TWO THROUGH SEVEN...Monday night through Sunday

A wind chill watch is in effect for most of eastern Nebraska and
southwest Iowa Tuesday night through Thursday morning.

On Tuesday and Wednesday, a reinforcing surge of polar air will
bring bitter cold to the region. Wind chill values on Tuesday and
Wednesday nights could fall to 20 to 40 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
281145-
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
338 PM CST Sun Jan 27 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...east central Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Monday

A wind advisory is in effect late tonight through Monday morning.

An arctic front will move through the area tonight with light rain
or a wintry mix changing over to light snow. While accumulations
should be minimal, rapidly falling temperatures behind the front
could result in a flash-freeze of any untreated road surfaces.
Additionally, winds will increase from the northwest at 25 to 35
mph with gusts to 40 to 50 mph late tonight into Monday morning.

.DAYS TWO THROUGH SEVEN...Monday night through Sunday

A wind chill watch is in effect for most of eastern Nebraska and
southwest Iowa Tuesday night through Thursday morning.

On Tuesday and Wednesday, a reinforcing surge of polar air will
bring bitter cold to the region. Wind chill values on Tuesday and
Wednesday nights could fall to 15 to 40 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:38 AM CSTWind Chill WarningOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 18 more57 hr
Jan 28, 2:38 AM CSTWind Chill AdvisoryOAXAntelope, Burt, Butler, Cass, Cedar, Cuming and 21 more3 days

Nearby

Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.